System Stuttering after 10 minutes of Gameplay
Posted on 2008-11-16
Hey there, EE
Let me start from the top. When I was sleeping one night, some drunk idiot took it upon themselves to spill cream soda on my desktop while it was on. It seeped into the case, dripped onto the video card and motherboard, frying them both. I cleaned the video card (BFG GeForce 8800GT 512MB) and RMA'd it, which got approved. I also bought a new motherboard (going from an ASUS M2N-SLI Deluxe to an ASUS M3A78 - didn't need alot of the features that came with the M2N-SLI).
After reformatting the system and installing a few games (World of Warcraft, Call of Duty 4, Call of Duty: World at War) I seem to have a bit of an issue. The game will play perfectly for about 10 minutes until it very suddenly goes choppy and drops to 1 or 2 FPS, sound stuttering along with it. I'm able to ALT+Tab to Task Manager to close the game, but that is quite laggy as well.
Here are my specs:
* 3GB DDR2 RAM
* AMD Athlon 64 X2 6400+ Black Edition (With a Zalman heatsink)
* BFG GeForce 8800GT 512MB (latest drivers)
* ASUS M3A78 Motherboard
* 250GB Western Digital Hard Drive (Windows XP Pro)
I have tried the following to solve this issue:
* Reformatted twice (once with stock drivers, once with most recent)
* Swapped video cards for a brand new one.
* Memtest'd all RAM - Passed
* Swapped/alternated RAM modules when reproducing problem
* Ran full PC Check diagnostics - All passed.
* Ran Winstress at 90% load for 3 hours. Passed, but crashed about halfway through.
* Reinstalled DirectX (all latest versions) and did all Windows Updates
* Monitored all temperatures for all of the above, nothing went outside of normal ranges.
When I had initially removed the motherboard to make the switch, I did notice some cream soda stains along the outside of the CPU socket, but none inside the socket holes themselves. I'm wondering if the problem may be with the CPU, or if anyone else has any other suggestions. I'm tearing my hair out. This seems to be happening with all games and it's driving me nuts.
Any help would be greatly appreciated!